Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 68, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Sep 4, 2021, 10:10 AM CDT for Butler County, Greenwood County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2021, 10:10 AM CDT (15:10 UTC)
- Expired
- Sep 4, 2021, 2:16 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 81 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WGUS43 KICT 041510
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1010 AM CDT Sat Sep 4 2021
KSC015-073-042115-
/O.NEW.KICT.FA.W.0068.210904T1510Z-210904T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-Greenwood KS-
1010 AM CDT Sat Sep 4 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Southeastern Butler County in south central Kansas...
Southern Greenwood County in southeastern Kansas...
* Until 415 PM CDT Saturday.
* At 1010 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area. Between 3 and 6 inches of
rain have fallen.
* Some locations that will experience flooding include...
Douglass, Leon, Severy, Fall River, Latham, Rosalia, Climax,
Beaumont, Piedmont, El Dorado Airport, El Dorado State Park, Fall
River Lake, Fall River State Park, Cross Timbers State Park and
Toronto Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3748 9713 3783 9678 3786 9634 3778 9635
3780 9596 3760 9596 3761 9653 3748 9653
$$
Butler1 follow-up statement
576
WGUS83 KICT 041916
FLSICT
Flood Statement
National Weather Service Wichita KS
216 PM CDT Sat Sep 4 2021
KSC015-073-041926-
/O.CAN.KICT.FA.W.0068.000000T0000Z-210904T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-Greenwood KS-
216 PM CDT Sat Sep 4 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BUTLER AND SOUTHERN
GREENWOOD COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3748 9713 3783 9678 3786 9634 3778 9635
3780 9596 3760 9596 3761 9653 3748 9653
$$
ButlerWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 3:08 AM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Sep 4, 3:08 AM CDT, 7 hours 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 308 AM CDT Sat Sep 4 2021 .SHORT TERM...(Today through Monday night) Issued at 308 AM CDT Sat Sep 4 2021 Water vapor imagery shows a well defined shortwave tracking across ND/SD with much of the forecast area in the right entrance region of an upper jet. Cold front currently extends from far southeast KS into northwest OK. 850-700mb moisture transport has been steadily increasing over the last few hours and has resulted in showers and storms increasing in coverage across central and southern KS with this trend expected to continue through sunrise. Low level jet will start to veer after sunrise which should push the more widespread activity east. However, showers and storms are expected to remain through at least the early afternoon hours as we remain in the right entrance region. With PW values remaining well over 2 inches, heavy rainfall and potential flooding remains the main threat through the early afternoon hours. For the mid/late afternoon, feel confident that far southern and southeast portions of the forecast area will be the locations still seeing heavy rain potential. By 00z Sun, cold front is expected to stretch from northern AR down to near the Red River which is where the better chances for continued heavy rain will be situated. Some additional upper energy will track out of the Rockies and into the Central Plains tonight into Sun but is not anticipated to bring rain chances as the airmass remain relatively dry. There remains decent model agreement that shortwave energy will move out of southern Saskatchewan and into the Northern Plains Mon with strong upper ridging over the Central Great Basin. Clouds and and rain will keep temps down today with slightly below normal temps also expected for Sun. Should see a return to seasonal readings for Mon as the surface high slides off to the east. .LONG TERM...(Tuesday through Friday) Issued at 308 AM CDT Sat Sep 4 2021 Upper shortwave is expected to track across the northern Plains and into the Western Great Lakes region by Tue afternoon. This will push a cold front through the area which will return temps back briefly below seasonal normals for Wed. However, it will be short-lived as the strong upper ridge slowly slides east for the end of the work week which will get temps back above normal for Thu through Sat. Precip will also remain out of the forecast through these extended periods. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1142 PM CDT Fri Sep 3 2021 Timing of the thunderstorm activity will be the main issue for the first 10 hours of this TAF period. All terminals are expected to get thunderstorms through 12Z. Severe thunderstorms are not expected but strong thunderstorms with winds up to 35-40Kts and very heavy rain capable of producing ponding water on the runways is likely. This will increase the hydroplaning risk. This thunderstorm activity is expected clear the area and MVFR to VFR conditions will return to all areas of the region by 18Z. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 81 62 82 61 / 70 10 0 0 Hutchinson 78 60 82 61 / 70 10 0 0 Newton 79 61 82 61 / 70 10 0 0 ElDorado 80 61 82 61 / 80 10 0 0 Winfield-KWLD 84 65 84 61 / 60 30 10 0 Russell 79 57 84 61 / 50 0 10 0 Great Bend 78 58 83 60 / 50 10 10 0 Salina 79 59 84 62 / 60 10 0 0 McPherson 78 59 82 60 / 70 10 0 0 Coffeyville 85 66 84 61 / 70 50 10 0 Chanute 80 63 82 61 / 80 20 10 0 Iola 79 61 82 61 / 80 10 10 0 Parsons-KPPF 82 65 83 61 / 60 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for KSZ047-050>053-067>072-082- 083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...Metzger
Hazardous weather outlook, Sep 4, 4:48 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 448 AM CDT Sat Sep 4 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 448 AM CDT Sat Sep 4 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and storms producing high rainfall rates will affect much of the area today, especially during the morning hours. This will likely lead to some flooding today. See latest flood watch for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Sep 4, 9:35 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 AM CDT SAT SEP 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E IOLA 37.93N 95.39W
09/04/2021 M6.67 INCH ALLEN KS COCORAHS
0900 AM HEAVY RAIN 1 W VIRGIL 37.98N 96.02W
09/04/2021 M5.57 INCH GREENWOOD KS MESONET
0800 AM HEAVY RAIN 1 NE YATES CENTER 37.88N 95.73W
09/04/2021 M5.08 INCH WOODSON KS CO-OP OBSERVER
0630 AM HEAVY RAIN 6 S THRALL 37.94N 96.31W
09/04/2021 M5.04 INCH GREENWOOD KS MESONET
0829 AM HEAVY RAIN LEON 37.69N 96.78W
09/04/2021 M5.00 INCH BUTLER KS PUBLIC
0910 AM HEAVY RAIN TORONTO 37.80N 95.95W
09/04/2021 M4.38 INCH WOODSON KS MESONET
0800 AM HEAVY RAIN MORAN 37.91N 95.17W
09/04/2021 M4.09 INCH ALLEN KS CO-OP OBSERVER
0719 AM HEAVY RAIN 1 SE BASSETT 37.89N 95.39W
09/04/2021 M4.05 INCH ALLEN KS COCORAHS
0700 AM HEAVY RAIN 3 ESE TAMPA 38.54N 97.10W
09/04/2021 M3.98 INCH MARION KS COCORAHS
0700 AM HEAVY RAIN 6 WSW ROXBURY 38.52N 97.52W
09/04/2021 M3.83 INCH MCPHERSON KS COCORAHS
0700 AM HEAVY RAIN 1 NW EUREKA 37.83N 96.30W
09/04/2021 M3.75 INCH GREENWOOD KS COCORAHS
0715 AM HEAVY RAIN 2 NNW EUREKA 37.85N 96.30W
09/04/2021 M3.68 INCH GREENWOOD KS AWOS
0839 AM HEAVY RAIN 3 ESE BENTLEY 37.87N 97.47W
09/04/2021 M3.55 INCH SEDGWICK KS COCORAHS
0700 AM HEAVY RAIN 3 NE SALINA 38.84N 97.57W
09/04/2021 M3.53 INCH SALINE KS COCORAHS
0655 AM HEAVY RAIN 8 NE EL DORADO 37.90N 96.75W
09/04/2021 M3.35 INCH BUTLER KS COCORAHS
0700 AM HEAVY RAIN 2 NE SALINA 38.83N 97.59W
09/04/2021 M3.08 INCH SALINE KS CO-OP OBSERVER
0800 AM HEAVY RAIN 1 ESE NEWTON 38.04N 97.32W
09/04/2021 M3.08 INCH HARVEY KS COCORAHS
0805 AM HEAVY RAIN 2 SSW ANDOVER 37.66N 97.16W
09/04/2021 M3.08 INCH SEDGWICK KS COCORAHS
0600 AM HEAVY RAIN 2 WSW ANDOVER 37.68N 97.17W
09/04/2021 M3.02 INCH SEDGWICK KS COCORAHS
0700 AM HEAVY RAIN 1 NE ELBING 38.06N 97.12W
09/04/2021 M2.97 INCH BUTLER KS CO-OP OBSERVER
0700 AM HEAVY RAIN 1 S BURNS 38.08N 96.89W
09/04/2021 M2.90 INCH BUTLER KS CO-OP OBSERVER
0830 AM HEAVY RAIN 1 NNW COYVILLE 37.71N 95.91W
09/04/2021 M2.90 INCH WILSON KS CO-OP OBSERVER
0700 AM HEAVY RAIN 3 NNW POTWIN 37.99N 97.03W
09/04/2021 M2.86 INCH BUTLER KS COCORAHS
0800 AM HEAVY RAIN 3 SE WONSEVU 38.11N 96.73W
09/04/2021 M2.77 INCH CHASE KS CO-OP OBSERVER
0700 AM HEAVY RAIN 5 SSE NEWTON 37.98N 97.31W
09/04/2021 M2.65 INCH HARVEY KS COCORAHS
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:08 PM CDT | Special Weather Statement | ICT | Harper | 37 min |
| Sep 3, 7:36 PM CDT | Special Weather Statement | ICT | Harper | 39 min |
| Sep 3, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 46 min |
| Sep 3, 8:23 PM CDT | Special Weather Statement | ICT | Sumner | 37 min |
| Sep 3, 9:00 PM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Sep 3, 9:13 PM CDT | Areal Flood Warning | ICT | Sedgwick | 74 min |
| Sep 3, 9:18 PM CDT | Special Weather Statement | ICT | Cowley | 42 min |
| Sep 3, 9:31 PM CDT | Special Weather Statement | ICT | Butler | 44 min |
| Sep 3, 10:15 PM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Sep 3, 10:41 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Sep 3, 11:12 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 48 min |
| Sep 3, 11:44 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 46 min |
| Sep 4, 4:00 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 32 hr |
| Sep 4, 6:54 AM CDT | Areal Flood Warning | ICT | McPherson, Marion | 5 hr |
| Sep 4, 9:36 AM CDT | River Flood Warning | ICT | Allen, Neosho | 33 hr |
| Sep 4, 1:52 PM CDT | River Flood Warning | ICT | Neosho | 59 hr |
| Sep 4, 1:52 PM CDT | River Flood Warning | ICT | Labette, Neosho | 69 hr |
| Sep 4, 1:52 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.